Alert archive / Louisiana / Tornado Warnings in 2024

Tornado Warning 7, NWS New Orleans, LA

April 10, 2024Iberville Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Apr 10, 2024, 6:55 AM CDT for Iberville Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2024, 6:55 AM CDT (11:55 UTC)
Expired
Apr 10, 2024, 7:20 AM CDT
In force
25 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA

The radar

The Hammond radar (KHDC), 100 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 6:06 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2024-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2024-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
388 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

738 
WFUS54 KLIX 101155
TORLIX
LAC047-077-121-101245-
/O.NEW.KLIX.TO.W.0007.240410T1155Z-240410T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
655 AM CDT Wed Apr 10 2024

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  West Baton Rouge Parish in southeastern Louisiana...
  Southeastern Pointe Coupee Parish in southeastern Louisiana...
  Northwestern Iberville Parish in southeastern Louisiana...

* Until 745 AM CDT.

* At 654 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Ramah, or 11 miles northeast of Catahoula, moving
  north at 40 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Ramah around 700 AM CDT.
  Maringouin and Rosedale around 705 AM CDT.
  Livonia around 715 AM CDT.

This includes Interstate 10 in Louisiana between mile markers 128 and
152.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3038 9163 3042 9163 3067 9157 3055 9124
      3054 9124 3051 9128 3050 9128 3052 9121
      3052 9120 3046 9120 3025 9156 3027 9159
      3032 9163 3035 9163 3036 9164
TIME...MOT...LOC 1154Z 198DEG 34KT 3034 9157 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

CAB
1 follow-up statement
966 
WWUS54 KLIX 101220
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
720 AM CDT Wed Apr 10 2024

LAC047-077-121-101230-
/O.CAN.KLIX.TO.W.0007.000000T0000Z-240410T1245Z/
West Baton Rouge LA-Pointe Coupee LA-Iberville LA-
720 AM CDT Wed Apr 10 2024

...THE TORNADO WARNING FOR WEST BATON ROUGE...SOUTHEASTERN POINTE
COUPEE AND NORTHWESTERN IBERVILLE PARISHES IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 100 PM CDT for southeastern
Louisiana.

&&

LAT...LON 3038 9163 3042 9163 3067 9157 3055 9124
      3054 9124 3051 9128 3050 9128 3052 9121
      3052 9120 3046 9120 3025 9156 3027 9159
      3032 9163 3035 9163 3036 9164
TIME...MOT...LOC 1219Z 198DEG 34KT 3058 9148 

$$

CAB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 10, 6:34 AM CDT, 21 minutes earlier.

Area forecast discussion, Apr 10, 6:34 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
634 AM CDT Wed Apr 10 2024

...New UPDATE...

.UPDATE...
Issued at 633 AM CDT Wed Apr 10 2024

Moving the gale warning to start now as things are rapidly ramping
up.

&&

.SHORT TERM...
(Today through Thursday)
Issued at 215 AM CDT Wed Apr 10 2024

The 800mb sub inversion from the 00z sounding is currently being
eroded(moving east). This inversion was stronger on the 12z sounding
yesterday and found at 875mb. This has protected us so far, but this
is currently leaving and in its place will be sfc based convective
instability that should strengthen with time this morning. PWs will
go up and convective temps will go down(was 90F yesterday). Advected
CAPE will also rise through the morning. All guidance brings the
main sfc low NE into northern LA later this morning. As this occurs,
it will cause frontogenesis supporting the line of storms that will
race eastward taking advantage of a more volatile environment to the
south of the sfc low since areas to the north have been worked over.
The flooding potential is also an issue today mainly over the
northern half of the area and the flood watch area looks well
placed. As the sub inversion erodes, we should see sh/ts begin to
develop very soon this morning ahead of the main line that moves
through the area which should start between 7 and 8am. The line of
storms that will be rolling through is developing in a line from
Laredo NEward at the time of this writing. This line is already
showing some QLCS features along with mesos and wind gusts to 37kt.
The line itself is speeding up and moving ENE at around 35-40kt. We
will leave all headlines as is this morning. A cold front will move
through the area this evening around or just after dark. The line of
storms that moves ahead of this boundary will cool things down
enough to help cause some stability, but the upper levels will
remain divergent until the front moves through. A dry slot will move
over the area by late tonight and early Thu then the back side of
the sfc low will reach us bringing low deck cloudy skies to the area
for most of Thu with a final clearing Thu evening.

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 215 AM CDT Wed Apr 10 2024

Conditions look dry and nice for the weekend, and the next system
that impacts the area looks to be toward the end of next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 215 AM CDT Wed Apr 10 2024

IFR to LIFR cigs will move into IFR to MVFR cigs later this morning
but will not lift to VFR cigs until late tonight when clearing
should take place. Some development of TSRA will take place this
morning over several terminals but all terminals will eventually be
impacted by a line of strong/severe TS moving through the area
starting around 7am and ending by mid afternoon. There will be a few
sh/ts still remaining until a cold front passes by this evening.

&&

.MARINE...
Issued at 215 AM CDT Wed Apr 10 2024

Southerly winds will rise further into the upper 20kt range this
morning and into the lower 30kt range by mid morning. Frequent gusts
well above gale force will keep the gale warning posted for today. A
lull back into mid 20kt range for 4 to 6 hours overnight as the
front moves through and back to gales once again with westerly to NW
winds for Thu. Instead of confusing headlines, we have kept the gale
warning for the entire time frame even through the lower wind
speeds. There is a good chance of strong/severe storms over most
marine areas today into the evening hours. Winds will ease back into
the 5-10kt range Thu night and even light and variable Fri and Fri
night with return flow beginning again over the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  75  54  72  48 / 100  30   0   0
BTR  80  58  77  51 / 100  30   0   0
ASD  79  59  76  52 / 100  20   0   0
MSY  79  61  75  57 / 100  10   0   0
GPT  75  59  75  52 / 100  50   0   0
PQL  78  60  75  50 /  90  70   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through this evening for LAZ034>037-039-071.

     Wind Advisory until 6 PM CDT this evening for LAZ034>037-039-
     046>048-056>060-064>071-076>090.

     Coastal Flood Advisory until 6 PM CDT this evening for LAZ069-
     070-076-078.

GM...Gale Warning until 10 AM CDT Thursday for GMZ530-532-534-536-538-
     550-552-555-557-570-572-575-577.

MS...Flood Watch through this evening for MSZ068>071-077.

     Wind Advisory until 6 PM CDT this evening for MSZ068>071-077-
     083>088.

     Coastal Flood Advisory until 6 PM CDT this evening for MSZ086-
     087.

GM...Gale Warning until 10 AM CDT Thursday for GMZ532-534-536-538-550-
     552-555-557-570-572-575-577.

&&

SHORT TERM...TE
LONG TERM....TE
AVIATION...TE
MARINE...TE

In the hours before

Special weather statement, Apr 10, 5:26 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service New Orleans LA
526 AM CDT Wed Apr 10 2024

LAZ046-056-057-085-101100-
Iberville LA-Western Ascension LA-Assumption LA-St. James LA-
526 AM CDT Wed Apr 10 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
ASCENSION, SOUTHWESTERN ST. JAMES, SOUTHEASTERN IBERVILLE AND
ASSUMPTION PARISHES THROUGH 600 AM CDT
...

At 525 AM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Bayou Geneve, or near Belle
River, moving northeast at 20 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Donaldsonville, Napoleonville, Supreme, Paincourtville, Belle Rose,
and Convent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3012 9114 3003 9073 2979 9110 2981 9110
      2984 9113 2984 9119 2987 9121
TIME...MOT...LOC 1025Z 209DEG 16KT 2987 9112

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CAB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:28 PM CDTRiver Flood WarningLIXWashington4 days
Apr 9, 8:28 PM CDTRiver Flood WarningLIXSaint Tammany21 days
Apr 10, 5:26 AM CDTSpecial Weather StatementLIXAssumption, Saint James34 min
Apr 10, 5:51 AM CDTSevere Thunderstorm WarningLIXAssumption, Saint James54 min
Apr 10, 6:23 AM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint James, Saint John the Baptist67 min
Apr 10, 6:44 AM CDTSevere Thunderstorm WarningLIXIberville, Pointe Coupee, West Baton Rouge46 min
Apr 10, 7:17 AM CDTSevere Thunderstorm WarningLIXLafourche, Saint James, Saint John the Baptist43 min
Apr 10, 7:32 AM CDTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard4 hr
Apr 10, 7:45 AM CDTSevere Thunderstorm Warning Considerable damage threatLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana60 min
Apr 10, 7:50 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Saint Charles40 min
Apr 10, 8:02 AM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Lafourche, Livingston, Saint Charles, Saint James and 1 more43 min
Apr 10, 8:06 AM CDTTornado Warning Considerable damage threatLIXEast Feliciana, Pointe Coupee, West Feliciana24 min
Apr 10, 8:24 AM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles66 min
Apr 10, 8:35 AM CDTSevere Thunderstorm Warning Destructive damage threatLIXLivingston, Saint Helena, Tangipahoa, Washington55 min
Apr 10, 8:41 AM CDTFlash Flood WarningLIXAscension, Livingston, Saint Charles, Saint James, Saint John the Baptist3 hr
Apr 10, 8:41 AM CDTTornado WarningLIXSaint Tammany28 min
Apr 10, 8:54 AM CDTFlash Flood WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana3 hr
Apr 10, 9:00 AM CDTFlash Flood WarningLIXSaint Tammany3 hr
Apr 10, 9:05 AM CDTSpecial Marine WarningLIX55 min
Apr 10, 9:05 AM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Lafourche, Livingston, Saint Charles, Saint James and 1 more55 min
Apr 10, 9:14 AM CDTFlash Flood Warning EmergencyLIXTangipahoa5 hr
Apr 10, 9:20 AM CDTSevere Thunderstorm WarningLIXTangipahoa, Washington55 min
Apr 10, 9:23 AM CDTSevere Thunderstorm Warning Considerable damage threatLIXOrleans, Saint Tammany, Tangipahoa, Washington82 min
Apr 10, 9:26 AM CDTFlash Flood WarningLIXSaint Tammany3 hr
Apr 10, 9:40 AM CDTFlash Flood Warning Considerable damage threatLIXAscension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James3 hr
Apr 10, 9:53 AM CDTTornado WarningLIXSaint Tammany52 min
Apr 10, 9:57 AM CDTSpecial Marine WarningLIX48 min
Apr 10, 9:59 AM CDTSevere Thunderstorm Warning Destructive damage threatLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles, Saint Tammany46 min
Apr 10, 10:08 AM CDTTornado WarningLIXSaint Tammany52 min
Apr 10, 10:31 AM CDTSevere Thunderstorm Warning Considerable damage threatLIXOrleans, Saint Tammany59 min
Apr 10, 10:42 AM CDTFlash Flood WarningLIXJefferson, Lafourche, Saint Charles, Saint John the Baptist3 hr
Apr 10, 10:50 AM CDTSpecial Marine WarningLIX115 min
Apr 10, 10:55 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatLIXJefferson, Orleans, Saint Bernard3 hr
Apr 10, 11:03 AM CDTSpecial Weather StatementLIXSaint James12 min
Apr 10, 11:06 AM CDTFlash Flood WarningLIXSaint Tammany3 hr
Apr 10, 11:54 AM CDTFlash Flood Warning Considerable damage threatLIXJefferson, Orleans6 hr
Apr 10, 12:00 PM CDTSpecial Weather StatementLIXAssumption15 min
Apr 10, 12:05 PM CDTFlash Flood WarningLIXSaint Tammany, Tangipahoa3 hr
Apr 10, 12:12 PM CDTFlash Flood Warning Considerable damage threatLIXAscension, Livingston, Saint Charles, Saint James, Saint John the Baptist114 min
Apr 10, 12:18 PM CDTSpecial Weather StatementLIXAscension, Livingston42 min
Apr 10, 12:45 PM CDTFlash Flood Warning EmergencyCatastrophic damage threatLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles2 hr
Apr 10, 12:48 PM CDTFlash Flood Warning Considerable damage threatLIXSaint Tammany110 min
Apr 10, 12:55 PM CDTSpecial Weather StatementLIXJefferson, Lafourche50 min
Apr 10, 1:32 PM CDTSpecial Marine WarningLIX58 min
Apr 10, 1:42 PM CDTRiver Flood WarningLIXSaint Tammany23 hr
Apr 10, 1:42 PM CDTRiver Flood WarningLIXTangipahoa23 hr
Apr 10, 1:42 PM CDTRiver Flood WarningLIXSaint Tammany7 hr
Apr 10, 1:42 PM CDTRiver Flood WarningLIXSaint Tammany9 hr
Apr 10, 2:10 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Saint Bernard3 hr
Apr 10, 2:50 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles55 min
Apr 10, 3:31 PM CDTSmall Craft AdvisoryLIX13 hr

Nearby

Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.